Snowball88
  • 2 replies
  • 366 views
  • 2 followings
Snowball88, December 4,  2020  11:41pm EST

Blood pressure readings at doctor's office

At home, my blood pressure readings seems to be okay  , measured by two device

Arm and Wrist BP measurement Around 126/76, 117/75 highest 133/83. Bost readigs shows similar readings and pulse

However, at doctor's office, the reading is always 160/100, however,  I felt extremely painful during the measurement until my hand become red...And in another occassion, I was sitting in very high bed and my feet can reach the floor. Again, the doctor is pushing the pressure up which cause a kind of unpressent feelings on my arm. Would these affect the readings?

Additionally, as I am travellig all the way to the doctor.s office. this in some way also affects the readings

However, the doctor says my bp is high and need medication

I am afraid I will be overdosed with medication that I don't needed

I am already on low dose of inderal 3.5 and 2.5 carbimazole,,,,,,,Actually in the process of weaning of inderal

Did anyone experience similar situation with bp readings during doctor consultation

 

 

2 Replies
  • AHAASAKatie
    AHAASAKatie, December 8,  2020  10:54am EST

    I can share the information we have on High Blood Pressure with you. There is also the White Coat Effect that studies have shown impact people as well. If you are concerned of too much medication, I have two suggestions for you. 

    1- Talk with your pharmacist. They are great resources for drug-related questions

    2- Get a second opinion. It is your right as a patient to seek another opinion. 

    Please let us know how things progress. Best Katie

  • JamesPL
    JamesPL, December 10,  2020  10:48pm EST

    I have had the white coat effect and my doctor has told me that that is probably what I'm experiencing when my blood pressure reads higher in his office. Like you, my readings at home are usually normal. I was on blood pressure meds shortly after my heart surgery and was taken off them when I began to experience light headedness. This may be something else you want to talk to your doctor about.

    Jim

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active